MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; SHEATH RESECTOSCOPE 24FR

RICHARD WOLF GMBH SHARK; SHEATH RESECTOSCOPE 24FR
Model Number 8676424
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility has informed richard medical instruments corp.(rwmic) of an issue regarding a sheath resectoscope 24fr, part id: 8676424, lot # 1497661.According to the received information," beak of the shaft end is broken.When the scope and sheath were in the bladder, a black piece of material was seen and removed.Once removed we realized it was part of the sheath.We looked at the sheath and saw that it was broken." there is no report of injuiy to the patient or other personnel as a result of the reported issue.However, the reported issue caused a short delay during the beginning of a transurethral resection bladder tumor procedure while the back-up device was retrieved to complete the scheduled procedure.There was no additional treatment or procedure needed.The complainant confirmed there was no risk to the patient as the tip was successfully retrieved.
 
Additional Manufacturer Narrative
Patient information: the user facility was contacted several times in an effort to collect patient information.Rwmic has not received any response.Device evaluation: the sheath resectoscope 24fr, part id: 8676424, batch # 1497661 was investigated at richard wolf medical instruments corporation (rwmic).The instrument was inspected according to test procedure tp-341 rev 00.During evaluation, the responsible department found the distal ceramic insert was chipped.The evaluation indicates that impacts or even similar mechanical stress against solid surfaces can lead to hairline cracking and/or ceramic chipping in the distal area of the resectoscope shaft.Minute cracks developed during stresses are sufficient to damage the ceramic insert.In this case, improper handling from use or reprocessing is most likely the probable root cause.The instrument 8676424, with the batch number 1497661 was produced on 11/nov/2021.The batch size was 5 pieces.Records analysis of previous complaints showed that there were 4 cases in the last 3 years with similar failure.No other sheath resectoscope from this batch number, has been claimed so far.In general, the user is advised in the associated ga-d366 / en / int / v1.0 / 2020-12 / instructions for use under chapter 9 that a visual check for damages, loose or missing parts must be performed before and after each use.In section 9.1.2, the user is advised to pay attention to surface changes and safe handling and not to use damaged resectoscope sheath and to return it for repair.Check the ceramic insulation at the distal end of the resectoscope sheath for damage before each use.Potential hazards have been considered in the risk analysis d3 "reusable sheaths, tube" rev.04 risk assessment (reusable sheaths, tubes) with the corresponding extent of damage and probability of occurrence.In our risk analysis d3 "reusable sheaths, tube", under the point 9 5.8 hazards posed by energy, handling-related hazards with regard to a functional impairment as well as risks due to an unusable product with the corresponding extent of damage and the assumed probability of occurrence were considered and assessed with an acceptable risk.

Brand Name
SHARK
Common Device Name
SHEATH RESECTOSCOPE 24FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key18260528
Report Number9611102-2023-00072
Device Sequence Number7690858
Product Code FJL
UDI-Device Identifier04055207019740
UDI-Public04055207019740
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8676424
Device Catalogue Number8676424
Device Lot Number1497661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown